Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2011, 6:34 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 6:34 PM CDT (23:34 UTC)
- Expired
- Jun 21, 2011, 7:19 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Chicago radar (KLOT), 109 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:45 PM CDT | TSTM WND DMG | 2 S Hennepin, IL | A COUPLE OF TREES DOWN JUST SOUTH OF HENNEPIN. |
| Jun 21, 6:45 PM CDT | TSTM WND DMG | Spring Valley, IL | SEVERAL TREES DOWN AND 4 POWER POLES DOWN IN TOWN. POWER OUT. |
| Jun 21, 6:50 PM CDT | TSTM WND DMG | Depue, IL | NUMEROUS SMALL BRANCHES DOWN REQUIRING CREWS TO CLEAN UP. |
| Jun 21, 6:50 PM CDT | HAIL 0.75 | Spring Valley, IL | |
| Jun 21, 6:53 PM CDT | TSTM WND DMG | Ladd, IL | EASTBOUND I80 BETWEEN MILE MARKER 70 AND 71 NUMEROUS POWER POLES DOWN AND SHED BLOWN ON SHOULDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS53 KDVN 212334
SVRDVN
ILC011-155-220030-
/O.NEW.KDVN.SV.W.0107.110621T2334Z-110622T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY
14 MILES SOUTHWEST OF MC NABB...OR NEAR LACON...AND MOVING
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HENNEPIN...GRANVILLE...DEPUE...SPRING VALLEY...DALZELL...LADD AND
LA MOILLE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 58 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4114 8949 4116 8950 4158 8940
4159 8940 4159 8917 4158 8916 4115 8915
TIME...MOT...LOC 2334Z 209DEG 40KT 4107 8935
WIND...HAIL 60MPH 1.00IN
$$
HAASE3 follow-up statements
768
WWUS53 KDVN 212351
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT TUE JUN 21 2011
ILC011-155-220030-
/O.CON.KDVN.SV.W.0107.000000T0000Z-110622T0030Z/
PUTNAM IL-BUREAU IL-
651 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR MC NABB...OR 7 MILES SOUTHEAST OF
HENNEPIN...MOVING NORTHEAST AT 45 MPH. ANOTHER STORM WAS LOCATED
NEAR DEPUE IN BUREAU COUNTY. AT 635 PM AN AUTOMATED WEATHER STATION
MEASURED A 61 MPH WIND GUST AT LACON IN MARSHALL COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUREAU...MARK...GRANVILLE...STANDARD...DEPUE...COAL HOLLOW...
OTTVILLE...HOLLOWAYVILLE...SPRING VALLEY AIRPORT...SPRING VALLEY...
SEATONVILLE...DOVER...MALDEN...DALZELL...LADD...ZEARING...CHERRY...
ARLINGTON...VAN ORIN AND LA MOILLE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 58 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.
&&
LAT...LON 4110 8916 4110 8935 4111 8936 4112 8934
4114 8934 4114 8949 4116 8950 4158 8940
4159 8940 4159 8917 4158 8916 4115 8915
TIME...MOT...LOC 2349Z 209DEG 40KT 4122 8924
WIND...HAIL 60MPH 1.00IN
$$
HAASE611
WWUS53 KDVN 212359
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT TUE JUN 21 2011
ILC011-155-220030-
/O.CON.KDVN.SV.W.0107.000000T0000Z-110622T0030Z/
PUTNAM IL-BUREAU IL-
659 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN BUREAU AND PUTNAM COUNTIES...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR DALZELL...OR NEAR PERU...MOVING NORTHEAST AT 45
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ZEARING...CHERRY...ARLINGTON AND LA MOILLE.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 63 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.
&&
LAT...LON 4115 8915 4158 8916 4159 8917 4159 8940
4158 8930 4115 8941 4114 8941 4114 8934
4112 8934 4111 8936 4110 8935 4110 8916
TIME...MOT...LOC 2359Z 209DEG 40KT 4136 8917
WIND...HAIL 60MPH 1.00IN
$$
HAASE969
WWUS53 KDVN 220019
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT TUE JUN 21 2011
ILC011-155-220029-
/O.CAN.KDVN.SV.W.0107.000000T0000Z-110622T0030Z/
PUTNAM IL-BUREAU IL-
719 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUREAU AND PUTNAM
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4115 8915 4158 8916 4159 8917 4159 8940
4158 8930 4115 8941 4114 8941 4114 8934
4112 8934 4111 8936 4110 8935 4110 8916
TIME...MOT...LOC 0019Z 209DEG 40KT 4155 8903
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:15 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 3:15 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT TUE JUN 21 2011 .SYNOPSIS... IMPRESSIVE COLD CORE LOW SEEN SWIRLING ON SATELLITE OVER NW IA. THIS SYSTEM LOOKS MORE LIKE LATE FALL OR EARLY SPRING INSTEAD OF THE FIRST DAY OF SUMMER. DRY SLOT ACROSS EASTERN IA WITH CLUSTER OF STORMS IN SE WI AND NEAR ST. LOUIS. COLD FRONT WAS JUST ENTERING EASTERN IA AT MID AFTERNOON. EXTENSIVE LOW CLOUDS AND LIGHT RAIN ASSOCIATED WITH THE LARGE CIRCULATION AROUND THE LOW. CURRENT TEMPS IN THE LOWER TO MID 80S IN THE DVN CWA WITH SOUTH WINDS GUSTING TO OVER 30 MPH. ON THE CHILLY SIDE OF THE STORM SYSTEM TEMPS WERE ONLY IN THE 50S AND 60S IN THE DAKOTAS...CENTRAL AND SW MN AND INTO NW IA. AT 2 PM SPC MESOANALYSIS INDICATED THE HIGHEST SUPERCELL COMPOSITE...BULK SHEAR AND SBCAPE PARAMETER VALUES ARE ALONG AND EAST OF THE MS RIVER. THE HIGHEST SIG TOR VALUES ARE IN SOUTHERN WI. ..HAASE.. && .SHORT TERM...TONIGHT AND WEDNESDAY... FORECAST FOCUS ON THUNDERSTORMS EARLY THIS EVENING THEN COLDER... CLOUDY AND LIGHT RAIN ON WEDNESDAY. TONIGHT...WINDOW OF OPPORTUNITY FOR SEVERE WEATHER IS BECOMING SHORTER AS SURFACE WINDS TURN SOUTHWEST. SOME OF OUR IL COUNTIES MAY STILL HAVE A SEVERE THREAT UNTIL ABOUT 7 PM OR SO. THUNDERSTORM CHANCES SHOULD BE ENDING EARLY THIS EVENING AS COLD FRONT PUSHES ACROSS THE DVN CWA. WILL GET DRY SLOTTED FOR A TIME SO SHOULD BE DRY FROM LATE EVENING THROUGH MOST OF THE NIGHT. THIS TO BE FOLLOWED BY THE COLD CORE UPPER LOW WHICH SHOULD BE CENTERED ALONG THE MN/IA BY 12Z WEDNESDAY. WILL BRING IN A SLIGHT CHANCE FOR SHOWERS LATE TONIGHT. MIN TEMPS IN THE 60S. WEDNESDAY...STACKED CLOSED LOW SHOULD PUSH SLOWLY INTO SOUTHERN MN. EXTENSIVE WRAP-AROUND LOW CLOUDS WITH THE COLD AIR ALOFT EXPECTED ALL DAY SO LITTLE IF ANY SUNSHINE. OPERATIONAL MODELS SUGGEST LIGHT RAIN LIKELY ACROSS OUR NORTH HALF WITH SCATTERED SHOWERS IN THE SOUTH. TIME HEIGHT SECTIONS INDICATE DEEP MOISTURE TO ABOVE 15K FT. MAX TEMPS IN THE MID 60S TO LOWER 70S. THIS IS ABOUT 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. WHILE NOT EXPECTING ANY RECORD COOL MAX TEMPS ON WEDNESDAY IT IS STILL NOTEWORTHY AND SEE CLIMATE SECTION FOR THE RECORD COOL MAXES. SOUTHWEST WINDS WILL BE GUSTING TO 30 MPH MAKING FOR A RATHER COOL DAY INDEED. WITH THE CIRCULATION CENTER NEARBY WE CAN NOT RULE OUT SOME COLD CORE BRIEF FUNNEL CLOUDS. ..HAASE.. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...CLOSED OFF VERTICALLY STACKED LOW PRESSURE SYSTEM WILL LOOK TO SLOW-ROLL NORTHEASTWARD THIS PERIOD FROM THE MN/IA/WI TRI-STATE REGION...TO JUST NORTHEAST OF LK SUPERIOR. EXTENSIVE AND RATER DEEP LAYER OF HIGHER RH/S FROM THE SFC TO NEAR H5 MB FOR THIS TIME OF YEAR...TO WRAP AROUND IT/S SOUTHWESTERN FLANK AND ENGULF MOST OF THE CWA THROUGH FRI MORNING. CYCLONE/S SATELLITE VORT SPOKES TO OCCASIONALLY WRING OUT COOL SEASON-LIKE BOUTS OF LIGHT RAIN AND DRIZZLE OUT OF THE STRATUS DECK LIKE THE ONGOING PACKAGE IS ALREADY ADVERTISING. BEST CHANCE OF MEASURABLE RAIN OF A FEW TENTHS NORTH OF I80 WED NIGHT UNDER SOUTHERN GRADIENT OF MAIN UPPER LEVEL VORT MAX. IF CLOUD COVER AND LIGHT PRECIP REMAIN PERSISTENT WELL INTO THE DAY ON THU...THE RECORD COOL MAXIMUM TEMPS STILL LOOK TO BE IN JEOPARDY ESPECIALLY AT MOLINE. EXPECT WIDESPREAD MID TO UPPER 60S...BUT ANY BREAKS IN THE SOUTHWESTERN CWA WILL BOOST TEMPS INTO THE LOWER 70S. LOW TEMPS THIS PERIOD IN THE MID TO UPPER 50S...SO SEASONABLY LOW DIURNAL SWINGS. FRIDAY THROUGH SUNDAY...IN THE WAKE OF THE NORTHEASTWARD MIGRATING CYCLONE...BOTH SFC AND UPPER RIDGING ESTABLISHING ACRS THE WESTERN GRT LKS/UPPER MS RVR VALLEY SHOULD ENSURE A RELATIVELY DRY WEEKEND LOCALLY. MOST OF THE LATEST 12Z RUN MEDIUM RANGE GUIDANCE INCLUDING THE GFS AND ECMWF SUGGEST THAT THE MAIN LLVL QUASI-STATIONARY BOUNDARY TO ALIGN UNDER SOUTHERN FRINGE OF LOW AMPLITUDE MID CONUS UPPER RIDGE ACRS KS...TO SOUTHEASTERN MO AND SOUTHERN IL THIS PERIOD. BULK OF ANY MCS/S OR CONVECTIVE CLUSTERS WOULD PROPAGATE THOUGH THESE AREAS AND REMAINING LARGELY SOUTH OF THE LOCAL CWA IF THESE SOLUTIONS UNFOLD AS CURRENTLY PROGGED. THE SOUTHERN CWA MAY BE JUST AT RISK OF SOME SCATTERED ELEVATED SHOWERS AND POSSIBLY A STORM FRIDAY NIGHT INTO SAT...AND AGAIN SAT NIGHT INTO SUNDAY MORNING. LOW CONFIDENCE EVEN IN THIS PRECIP POTENTIAL BUT WILL HAVE TO KEEP LOW CHC POPS IN THE SOUTH OVER THE WEEKEND. MORE BREAKS IN THE CLOUD COVER FRI AFTERNOON WOULD TRANSLATE TO MOST OF THE CWA RETURNING TO THE LOWER 70S...WITH THERMAL MODERATION LEADING TO HIGHS IN THE MID TO UPPER 70S ON SAT ESPECIALLY NORTH OF DEBRIS CLOUDS OR ANY PRECIP. SOUTHEASTERLY RETURN FLOW MAY TRANSLATE TO A RETURN TO THE 80S BY SUNDAY...AGAIN IF A DRY FCST WITH SOME LATE JUNE INSOLATION PANS OUT. MONDAY AND TUESDAY...DIGGING L/W TROF ACRS CENTRAL CANADA MAY EVENTUALLY TRY AND SHUNT A SFC BOUNDARY TOWARD THE CWA BY SOMETIME NEXT TUESDAY. THIS FEATURE WOULD ENCOUNTER RIDGING AND WANT TO WEAKEN OR WASH OUT. UPSTREAM FORCING BETTER FOR MCS GENERATION ACRS NE...SD...SOUTWEST MN OR NORTHWEST IA MON NIGHT AND THUS THE POTENTIAL FOR SOUTHEASTWARD PROPAGATION OF THIS SYSTEM FOR CONVECTIVE CHANCES INTO PORTIONS OF THE LOCAL AREA LATE MON NIGHT INTO TUE MORNING. INCREASING WARM MOIST FLOW INTO THE REMNANTS OF THIS ACTIVITY...OR THE INCOMING FRONT ITSELF MAY SET OFF ANOTHER ROUND OF STORM DEVELOPMENT LATER TUE OR TUE NIGHT IN OR NEAR THE DVN CWA. A LOT OF UNCERTAINTIES THAT FAR OUT OF COURSE...WITH TIMING AND STORM PROPAGATION PATHS...THUS JUST LOW CHC POPS WARRANTED AT THIS TIME. IF NO STORM DEBRIS MATERIALIZES NEXT TUE...THERE WILL BE THE POTENTIAL TO WARM UP INTO THE UPPER 80S IN THE SOUTHERN 2/3S OF THE FCST AREA. ..12.. && .AVIATION... VFR CONDS EXCEPT MVFR/OCNL IFR IN TSRA. THEN MVFR CIGS LATER TONIGHT AND WEDNESDAY AS AN EXTENSIVE AREA OF LOW CLOUDS ASSOCIATED WITH STRONG LOW PRESSURE WILL BE OVER THE REGION. SOUTH TO SOUTHWEST WINDS GUSTING TO 25-30 KNOTS THIS AFTERNOON WITH HIGHER GUSTS IN SHOWERS AND STORMS. SOUTHWEST WINDS 10 TO 15 KNOTS TONIGHT AND THEN SOUTHWEST WINDS 10 TO 20 KNOTS ON WEDNESDAY. ..HAASE.. && .CLIMATE... RECORD COOL MAX TEMPERATURES FOR JUNE 22ND DUBUQUE....61 IN 1991 MOLINE.....65 IN 1992 AND OTHER YEARS RECORD COOL MAX TEMPERATURES FOR JUNE 23RD DUBUQUE....61 IN 1969 MOLINE.....67 IN 1969 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && HAASE/12
Hazardous weather outlook, Jun 21, 12:53 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1253 PM CDT TUE JUN 21 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1253 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING MAINLY IN NORTHEAST IOWA AND NORTHWEST ILLINOIS. ELSEWHERE ISOLATED TO SCATTERED STORMS ARE EXPECTED. THIS WILL BE AHEAD OF A STRONG COLD FRONT PUSHING ACROSS CENTRAL IOWA. SOME OF THESE STORMS WILL BE SEVERE WITH THE MAIN THREAT DAMAGING WINDS OF AT LEAST 60 MPH AND GOLF BALL HAIL. AN ISOLATED TORNADO OR TWO IS POSSIBLE. BRIEF HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR NORTHEAST IOWA AND NORTHWEST ILLINOIS. THUNDERSTORMS WILL BE MOVING NORTHEAST AT 40 MPH. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON INTO EARLY THIS EVENING. HAASE
In the hours before
Special weather statement, Jun 21, 4:43 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT TUE JUN 21 2011
ILZ009-017-018-212230-
PUTNAM IL-WHITESIDE IL-BUREAU IL-
443 PM CDT TUE JUN 21 2011
...THUNDERSTORMS DEVELOPING RAPIDLY IN WESTERN ILLINOIS...
DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS HAD FORMED RAPIDLY
FROM NEAR GALESBURG AND PEORIA SOUTHWARD TO NEAR THE SAINT LOUIS
AREA. THESE STORMS WERE MOVING NORTHEAST AT 40 MPH AND WILL BE
AFFECTING BUREAU AND PUTNAM COUNTIES THROUGH 7 PM.
THE STRONGER STORMS MAY PRODUCE WINDS OF 50 TO 60 MPH...LARGE HAIL
AND BRIEF TORRENTIAL RAINS.
IF THREATENING WEATHER APPROACHES SEEK SHELTER IN A STURDY BUILDING.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.
&&
LAT...LON 4110 8916 4110 8935 4111 8936 4114 8934
4115 8963 4123 8964 4123 8976 4167 8981
4167 8963 4159 8962 4158 8916
HAASESpecial weather statement, Jun 21, 5:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
541 PM CDT TUE JUN 21 2011
ILZ017-018-212345-
BUREAU-PUTNAM-
541 PM CDT TUE JUN 21 2011
...STRONG THUNDERSTORMS IN WESTERN ILLINOIS...
AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PRINCETON TO
LEWISTOWN IN FULTON COUNTY MOVING NORTHEAST AT 40 MPH.
* THUNDERSTORMS WILL BE NEAR...
TISKILWA AND PRINCETON AROUND 600 PM CDT...
LA MOILLE AROUND 620 PM CDT...
HENNEPIN AROUND 640 PM CDT...
LADD...SPRING VALLEY...GRANVILLE AND DALZELL AROUND 645 PM CDT...
PENNY SIZE HAIL...WINDS UP TO 60 MPH...BRIEF HEAVY RAIN...ARE
EXPECTED WITH THESE STORMS.
IF YOU HEAR THUNDER MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4110 8917 4110 8935 4111 8936 4112 8934
4114 8934 4115 8963 4123 8964 4123 8986
4159 8986 4159 8917
TIME...MOT...LOC 2239Z 219DEG 36KT 4146 8950 4039 9007
HAASESpecial weather statement, Jun 21, 5:59 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
559 PM CDT TUE JUN 21 2011
ILZ009-016-017-220000-
BUREAU-HENRY-WHITESIDE-
559 PM CDT TUE JUN 21 2011
...STRONG THUNDERSTORM LOCATED IN HENRY COUNTY ILLINOIS...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ATKINSON...OR 13 MILES NORTHEAST OF
CAMBRIDGE...MOVING NORTHEAST AT 45 MPH.
* THE THUNDERSTORM WILL BE NEAR...
HOOPPOLE AROUND 605 PM CDT...
TAMPICO AROUND 615 PM CDT...
DEER GROVE AROUND 620 PM CDT...
ROCK FALLS AND 7 MILES SOUTHEAST OF EMERSON AROUND 630 PM CDT...
STERLING AROUND 635 PM CDT...
PENNY SIZE HAIL...WINDS UP TO 60 MPH...BRIEF HEAVY RAIN...ARE EXPECTED
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4133 8995 4145 9014 4189 8969 4194 8964
4193 8963 4193 8962 4160 8962
TIME...MOT...LOC 2259Z 220DEG 40KT 4147 8995
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:45 PM CDT | River Flood Warning | DVN | Hancock, Henderson | 13 hr |
| Jun 21, 4:43 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 47 min |
| Jun 21, 5:41 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 64 min |
| Jun 21, 5:59 PM CDT | Special Weather Statement | DVN | Whiteside | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.